Electron. J. Diff. Equ., Vol. 2012 (2012), No. 191, pp. 1-12.

Basic results on nonlinear eigenvalue problems of fractional order

Mohammed Al-Refai

In this article, we discuss the basic theory of boundary-value problems of fractional order $1 < \delta < 2$ involving the Caputo derivative. By applying the maximum principle, we obtain necessary conditions for the existence of eigenfunctions, and show analytical lower and upper bounds estimates of the eigenvalues. Also we obtain a sufficient condition for the non existence of ordered solutions, by transforming the problem into equivalent integro-differential equation. By the method of lower and upper solution, we obtain a general existence and uniqueness result: We generate two well defined monotone sequences of lower and upper solutions which converge uniformly to the actual solution of the problem. While some fundamental results are obtained, we leave others as open problems stated in a conjecture.

Submitted November 20, 2011. Published October 31, 2012.
Math Subject Classifications: 34A08, 34B09, 35J40.
Key Words: Fractional differential equations; boundary-value problems; maximum principle; lower and upper solutions; Caputo fractional derivative

Show me the PDF file (244 KB), TEX file, and other files for this article.

Mohammed Al-Refai
Department of Mathematical Sciences
United Arab Emirates University
P.O. Box 17551, Al Ain, UAE
email: m_alrefai@uaeu.ac.ae

Return to the EJDE web page